MAUDE Adverse Event Report: FRESENIUS KABI DEUTSCHLAND GMBH K-ZERO; NEEDLELESS CONNECTOR

FRESENIUS KABI DEUTSCHLAND GMBH K-ZERO; NEEDLELESS CONNECTOR
Model Number M79400849Y
Medical Device Problem Code Blocked Connection (2888)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
The following has been reported: it was observed that the device shows resistance during flushing and/or during the collection of samples for laboratory tests (blood).Due to this nonconformity, it has been necessary to remove the device in order to perform both the flushing and the sample collection.This situation significantly increases the risk of bloodstream infection due to the additional manipulation of the access, thereby compromising patient safety.Fresenius kabi investigation results as follows: 1.Reported complaint fluid ingress in needle free port 2.Quantity of the sample(s) no complaint sample or photo available for investigation 3.Concerned product code/batch k-zero needleless connector - m79400849y / (b)(6) 4.Investigation report we have not received a complaint sample or photo for investigation.Based on the reason for the complaint, we performed a visual inspection of all retain samples and do not see any defects.The sets are complete and free from contamination.In the next step, we performed a free flow and tightness test on one sample and the results were correct.Additionally, we conducted a practical test using a syringe and water.We didn't see any water residue inside the k-zero.Batch documentation review was performed and following data was checked: production orders, in process control and final inspection results, compliance with device master record, related nonconformities.Result: we did not find any deviations related to the complaint reason within the batch documentation.Without faulty sample, a more detailed investigation was not possible.In the last 12 months (from (b)(6).2025 to (b)(6) 2026) we have received 9 complaints for this article with the same reason as "fluid ingress in needle free port".It is second complaints for this batch, defect and article.5.Root cause not determined, as the no defects have been found during investigation performed on the retain sample, further no irregularities detected during review of production documentation.Without the affected sample is not possible to performed root cause analysis.6.Corrective action.A corrective and preventive actions is not necessary as we are not able to perform root cause analysis.7.Conclusion based on these results we are not able to confirm this complaint.Please note that it is very important for us to receive the complaint sample to perform root cause analysis.Following the recommendations of the infusion nursing society1, all iv access devices incl.Port-needles with attached needleless connectors should be flushed with the pushstop method as follows: - before and immediately after the withdrawal/administration of blood or blood products.- before and immediately after each administration of a medication.- when converting from continuous to an intermittent infusion.- every 24 hours when an access device is not in use or according to hospital protocol.The volume of flushing solution required to maintain patency should be at least twice the volume capacity of the access device and add-on devices.To ensure optimal device performance and to avoid undesired fluid ingress outside fluid channel, we recommend focusing on the following aspects: - ensure that the k-zero connector and its male counterpart are aligned straight and fully connected before starting therapy.- hold both the k-zero connector and its male counterpart straight, without any angle, when disconnecting them.- avoid fast and sudden disconnection of the male counterpart from the k-zero connector.

Brand Name
K-ZERO
Common Device Name
NEEDLELESS CONNECTOR
Manufacturer (Section D)
FRESENIUS KABI DEUTSCHLAND GMBH
5 robert-koch-strasse
bad hersfeld, hessen 36521
GM  36521
MDR Report Key24651360
Report Number3004548776-2026-00124
Device Sequence Number15913305
Product Code FPA
UDI-Device Identifier04250273735949
UDI-Public04250273735949
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/20/2026
Report Date (Section F) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM79400849Y
Device Catalogue NumberM79400849Y
Device Lot Number32442575
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/27/2026
Event Location Hospital
Date Report to Manufacturer03/20/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/20/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA03/20/2026